Paley – Wiener type theorem for functions with values in Banach spaces

Keywords: Real Paley-Wiener theorem, Beurling spectrum, Generalized functions, Banach spaces


UDC 517.5

Let $(\mathbb{X},\|.\|_{\mathbb{X}})$ denote a complex Banach space and $L(\mathbb{X})=BC (\mathbb{R}\to\mathbb{X})$ be the set of all $\mathbb{X}$-valued bounded continuous functions $f\colon\mathbb{R}\to\mathbb{X}.$
For $f\in L(\mathbb{X})$ we define $\|f\|_{L(\mathbb{X})}=\sup\{ \|f(x)\|_{\mathbb{X}}\colon x\in\mathbb{R}\}.$ Then $(L(\mathbb{X}),\|.\|_{L(\mathbb{X})})$ itself is a Banach space. The Beurling spectrum $\mathrm{Spec}(f)$ of a function $f\in L(\mathbb{X})$ is defined by
$$\mathrm{Spec}(f)=\left\{\zeta\in\mathbb{R}\colon\forall\epsilon>0 \exists \varphi\in\mathcal{S}(\mathbb{R})\colon\mbox{supp}\,\widehat{\varphi}\subset(\zeta-\epsilon,\zeta+\epsilon),\varphi*f\nequiv 0\right\}.\right\}.$$ We obtain the following Paley-Wiener type theorem for functions with values in Banach spaces:

Let $f\in L(\mathbb{X})$ and $K$ be an arbitrary compact set in $\mathbb{R}.$ Then $\mbox{Spec}(f)\subset K$ if and only if for any $\tau > 0$ there exists a constant $C_\tau < \infty$ such that
\|P(D)f\|_{L(\mathbb{X})}\leq C_\tau
\|f\|_{L(\mathbb{X})}\sup\limits_{x\in K^{(\tau)}} |P(x)|
for all polynomials with complex coefficients $P(x),$ where the differential operator $P(D)$ is obtained from $P(x)$ by substituting $x \to -i\,\dfrac{d}{dx},$ $\dfrac{d}{dx}$ is the usual derivative in $L(\mathbb{X})$ and $K^{(\tau)}$ is the $\tau$-neighborhood in $\mathbb{C}$ of $K.$

Moreover, Paley-Wiener type theorem for integral operators and one for some special compacts $K$ are also given.


L. D. Abreu, F. Bouzeffour, A Paley – Wiener theorem for the Askey – Wilson function transform, Proc. Amer. Math. Soc., 138, 2853 – 2862 (2010), DOI:

J. Arthur, A Paley – Wiener theorem for real reductive groups, Acta Math., 150, 1 – 89 (1983), DOI:

J. Arthur, On a family of distributions obtained from Eisenstein series. I. Application of the Paley – Wiener theorem, Amer. J. Math., 104, 1243 – 1288 (1982), DOI:

E. P. van den Ban, H. Schlichtkrull, A Paley – Wiener theorem for reductive symmetric spaces, Ann. Math., 164, 879 – 909 (2006), DOI:

H. H. Bang, Theorems of the Paley – Wiener – Schwartz type, Trudy Mat. Inst. Steklov, 214, 298 – 319 (1996).

H. H. Bang, Nonconvex cases of the Paley – Wiener – Schwartz theorems, Dokl. Akad. Nauk, 354, 165 – 168 (1997).

H. H. Bang, V. N. Huy, The Paley – Wiener theorem in the language of Taylor expansion coefficients, Dokl. Akad. Nauk, 446, 497 – 500 (2012), DOI:

H. H. Bang, V. N. Huy, Paley – Wiener theorem for functions in $L_p(R^n)$, Integral Transforms Spec. Funct., 27, № 9, 715 – 730 (2016), DOI:

H. H. Bang, V. N. Huy, A study of the sequence of norm of derivatives (or primitives) of functions depending on their Beurling spectrum, Vietnam J. Math., 44, 419 – 429 (2016), DOI:

S. N. Bernstein, Collected works, vol. 1 (in Russian), Akad. Nauk SSSR, Moscow (1952).

O. Christensen, A Paley – Wiener theorem for frames, Proc. Amer. Math. Soc., 123, 2199 – 2202 (1995), DOI:

M. de Jeu, Paley – Wiener theorems for the Dunkl transform, Trans. Amer. Math. Soc., 358, 4225 – 4250 (2006), DOI:

L. Hormander, A new generalization of an inequality of Bohr, Math. Scand., 2, 33 – 45 (1954), DOI:

A. Yu. Khrennikov, H. Petersson, A Paley – Wiener theorem for generalized entire functions on infinite-dimensional spaces, Izv. RAN. Ser. Mat., 65, 201 – 224 (2001), DOI:

N. V. Minh, A new approach to the spectral theory and Loomis – Arendt – Batty – Vu theory, J. Different. Equat., 247, 1249 – 1274 (2009), DOI:

R. Paley, N. Wiener, Fourier transform in the complex domain, Amer. Math. Soc. Colloq. Publ., 19 (1934), DOI:

L. Schwartz, Transformation de Laplace des distributions, Comm. Sem. Math. Univ. Lund., 196 – 206 (1952).

How to Cite
BangH. H., and HuyV. N. “Paley – Wiener Type Theorem for Functions With Values in Banach Spaces”. Ukrains’kyi Matematychnyi Zhurnal, Vol. 74, no. 6, July 2022, pp. 731 -42, doi:10.37863/umzh.v74i6.2382.
Research articles